Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 16, 2010, 2:30 PM CDT for Baldwin County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 2:30 PM CDT (19:30 UTC)
- Expired
- May 16, 2010, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS54 KMOB 161930
SVRMOB
ALC003-162000-
/O.NEW.KMOB.SV.W.0035.100516T1930Z-100516T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 300 PM CDT
* AT 230 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS
STORM WAS 4 MILES NORTH OF PALMETTO BEACH...OR ABOUT 16 MILES EAST
OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN BALDWIN COUNTY AT 240 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3023 8789 3026 8793 3025 8785 3027 8778
3029 8776 3032 8778 3034 8783 3038 8785
3041 8790 3053 8778 3032 8755 3024 8773
3022 8779
TIME...MOT...LOC 1930Z 228DEG 14KT 3031 8784
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:53 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 16, 12:53 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1253 PM CDT SUN MAY 16 2010 .AVIATION [18Z ISSUANCE]...WILL BE UNSETTLED IN THE NEAR TERM WITH AREA OF SHRA/TSRA MOVING EASTWARD ACROSS THE NRN GULF COAST. WILL HAVE A BLEND OF IFR/MVFR CIGS WITH VSBYS TAKING ON A BLEND OF LIFR/IFR LEVELS IN PASSAGE OF CONVECTION CONTAINING HEAVIER RAINS. ANOTHER PROBLEM FOR DEPARTURES AND APPROACHES WILL BE ABRUPT-STRONG LOW LEVEL WIND DIRECTION AND SPEED CHANGES IN AND NEAR STORMS. FORECASTERS HAVE SOME CONCERNS WITH FORMATION OF OVERNIGHT FOG AS WELL DUE TO SUBSTANTIAL INPUT OF RAINWATER TO THE SOIL. WE CONSIDER THIS IN DROPPING THE VSBY TO IFR LEVELS AND WOULD NOT BE SURPRISED TO SEE LIFR/VLIFR VSBYS IN OR NEAR THE TERMINALS BETWEEN 09 AND 12Z. /10 ...............PREVIOUS UPDATE............................. .UPDATE...UPPER AIR ANALYSIS SHOWS THE FORECAST AREA BEING IMPACTED BY AN ACTIVE UPPER LEVEL SOUTHWEST FLOW WITH A SERIES OF DISTURBANCES RIPPLING THROUGH. THESE SYSTEMS ARE BRINGING ORGANIZED LIFT EASTWARD ACROSS THE NORTHERN GULF COAST AND WHEN THESE COMBINE WITH WEAK MESOSCALE SURFACE BOUNDARIES AND PRECIPITABLE WATERS JUST SHY OF 2 INCHES...THE STAGE REMAINS SET FOR A WET DAY WITH PERIODS OF SHOWERS/TSTMS. STORMS WILL BE EFFICIENT IN PRODUCING +RA. SINCE MIDNIGHT...THERE HAVE BEEN AREAS THAT HAVE RECEIVED DECENT RAINS. DOPPLER WEATHER RADAR SHOWS HEAVIEST STORM TOTAL RAINS OVER THE LAST 24 HRS GENERALLY ALONG AND SOUTH OF A LINE FROM WIGGINS MS TO PRICHARD AL TO MILTON FL WHERE 2 TO 4 INCHES FELL IN LOCALIZED AREAS. COCORAHS SITES JUST NORTH OF DOWNTOWN MOBILE AROUND PRICHARD AND SARALAND HAVE REPORTED AROUND 5 INCHES OF STORM TOTAL RAINS. FORECASTERS WILL BE MONITORING FOR ADDITIONAL STORM DEVELOPMENT AND PROPAGATION IN THESE AREAS FOR THE POTENTIAL OF RUNOFF AND FLOODING IN POOR DRAINAGE AND LOWER LYING AREAS. WILL BE WATCHING FOR ISOLATED STRONGER TSTMS WITH THE POTENTIAL OF PRODUCING BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH. LATEST WET MICROBURST RISK ASSESSMENT FOR DAMAGING SEVERE STORM WIND GUSTS...THOUGH IS LOW. WE HAVE MADE SOME ADJUSTMENTS...LOWERING THE FCST MAX TEMPERATURES TODAY DUE WHAT IS OBSERVED IN THE SURFACE DATA AND ALSO WHAT WE SEE COMING IN FROM THE WEST WITH REGARD TO MORE WET WEATHER. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 67 87 65 / 100 70 30 20 PENSACOLA 77 71 85 68 / 100 80 30 20 DESTIN 78 72 82 71 / 90 80 40 20 EVERGREEN 77 67 88 62 / 100 80 30 20 WAYNESBORO 76 66 87 61 / 100 60 20 10 CAMDEN 78 66 88 63 / 100 80 30 10 CRESTVIEW 78 68 88 63 / 100 80 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 16, 5:33 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 533 AM CDT SUN MAY 16 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 533 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE OUTLOOK AREA...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR WILL OCCUR WITH THE STRONGER STORMS...WITH ISOLATED LOCATIONS RECEIVING 3 TO 4 INCHES OF TOTAL RAINFALL WHERE TRAINING OF STORMS OCCUR. THE HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. A PERSISTENT SOUTHERLY FLOW OVER THE GULF WATERS WILL KEEP SEAS AROUND 3 TO 4 FEET...CREATING A LOW HAZARD FOR SMALL CRAFT OPERATORS. PATCHY FOG IS POSSIBLE OVERNIGHT...MAINLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 16, 9:24 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
924 AM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 15 NE FORT MORGAN 30.38N 87.84W
05/16/2010 BALDWIN AL LAW ENFORCEMENT
REPORTS OF WATER COVERING FORT MORGAN ROAD IN SEVERAL
SPOTS
&&
JFBSpecial weather statement, May 16, 10:27 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1027 AM CDT SUN MAY 16 2010 FLZ004-161615- COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE... 1027 AM CDT SUN MAY 16 2010 ...STRONG THUNDERSTORMS WILL AFFECT SANTA ROSA COUNTY... AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHEAST OF ORIOLE BEACH...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NAVARRE AND HAROLD THROUGH 1115 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS OF AROUND 30 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:26 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 16, 8:22 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| May 16, 9:56 AM CDT | Special Marine Warning | MOB | 49 min | |
| May 16, 12:27 PM CDT | Special Marine Warning | MOB | 63 min | |
| May 16, 1:24 PM CDT | Special Marine Warning | MOB | 111 min | |
| May 16, 2:17 PM CDT | Flash Flood Warning | MOB | Baldwin | 88 min |
| May 16, 2:37 PM CDT | Tornado Warning | MOB | Baldwin | 23 min |
| May 16, 2:53 PM CDT | Tornado Warning | MOB | Baldwin | 14 min |
| May 16, 3:11 PM CDT | Special Marine Warning | MOB | 64 min | |
| May 16, 3:56 PM CDT | Special Marine Warning | MOB | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.